MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO® NAV ECO VARIABLE CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Catalog Number D134302
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.A manufacturing record evaluation was performed for the finished device 30120350l number, and no internal action was found during the review.(b)(6).Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a procedure with a lasso® nav eco variable catheter and the biosense webster, inc.Product analysis lab noted that the catheter tip was stuck in a fully deflected position.Initially it was reported that the end of the catheter was broken.Therefore, the catheter was exchanged.There was no considerable delay in the surgery.It was not known if the procedure was completed successfully.There was no patient consequence reported.Upon request, additional information was received on the event.No wires exposed.No lifted or sharp rings.There was no resistance or difficulty during insertion or removal of the catheter.The catheter was not pre-shaped.The preface sheath 8f ref 301803m was used during the procedure.Per the response received that there were no wires exposed or lifted or sharp rings, this event was assessed as not reportable.The potential that it could cause or contribute to a death or serious injury, or other significant adverse event, was remote.The biosense webster, inc.Product analysis lab received the device for evaluation and discovered on march 28, 2019 that the catheter tip was stuck in a fully deflected position.The handle manipulating the curve was stuck as well.This event was originally considered non-reportable, however, biosense webster, inc.Became aware of the returned condition of the catheter tip stuck in a fully deflected position on march 28, 2019 and have reassessed the event as reportable.
 
Additional Manufacturer Narrative
Investigation summary: it was reported that a patient underwent a procedure with a lasso® nav eco variable catheter.It was reported that the end of the catheter was broken.Therefore, the catheter was exchanged.There was no considerable delay in the surgery.It was not known if the procedure was completed successfully.There was no patient consequence reported.Upon request, additional information was received on the event.No wires exposed.No lifted or sharp rings.There was no resistance or difficulty during insertion or removal of the catheter.The catheter was not pre-shaped.The preface sheath 8f ref 301803m was used during the procedure.The device was inspected and it was found stuck in a fully deflected position and no damage on the shaft was observed.For this condition, the manufacture team performed an investigation in order to find the root cause.The investigation results showed that the slug component was detached from the piston slot but the manufacturing steps were followed as required.Therefore, this issue cannot be related to the manufacture process.A manufacturing record evaluation was performed and no internal actions related to the reported complaint were identified.The customer complaint cannot be confirmed since no damage was observed.The root cause of the slug detachment causing the stuck condition cannot be related to the manufacturing process since there is evidence that the device was manufactured in accordance with documented specification and procedures.It could be related to the handling and manipulation of the device; however, this cannot be conclusively determined.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
During an internal review on april 23, 2019, it was noted that ¿manufacturer address street line 1¿ on the 3500a initial report needed correction.It was initially submitted as ¿31 technology drive¿.The correct address is ¿33 technology drive¿.Therefore, ¿manufacturer address street line 1¿ has been re-populated.Manufacturer¿s reference number: (b)(4).

Brand Name
LASSO® NAV ECO VARIABLE CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8529598
Report Number2029046-2019-03009
Device Sequence Number1928662
Product Code DRF
UDI-Device Identifier10846835009644
UDI-Public10846835009644
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2021
Device Catalogue NumberD134302
Device Lot Number30120350L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2019
Initial Date Received by Manufacturer 03/28/2019
Supplement Date Received by Manufacturer04/23/2019
11/06/2019
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date04/25/2019
11/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1